MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 45-480820-L
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an embolization treatment of a splenic artery, the coil did not respond during positioning.It was thought that the coil detached from the delivery pusher.The coil system and microcatheter were withdrawn together.The coil was separated from the pusher and did not remain in the patient.There was no intervention or patient consequence.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, microvention, inc., will submit a supplemental mdr report.The instructions for use (ifu) identifies difficult coil detachment as potential complications associated with use of the device.
 
Additional Manufacturer Narrative
Correction: h4 (manufacturing date).Additional information: h10 (summary device evaluation).Summary device evaluation: the investigation of the returned coil system found the pusher with lead wire separation, the hypotube bent, and the proximal gold connector bent.The implant was not returned for evaluation.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR-18 DETACHABLE HYDRO
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142748000
MDR Report Key14031287
Report Number2032493-2022-00136
Device Sequence Number17300363
Product Code KRD
UDI-Device Identifier00810170017988
UDI-Public(01)00810170017988(11)200212(17)250131(10)2002125KB
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number45-480820-L
Device Catalogue Number45-480820
Device Lot Number2002125KB
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer05/12/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown